Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 11, NWS Melbourne, FL

May 20, 2009Brevard County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at May 20, 2009, 12:05 AM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2009, 12:05 AM EDT (04:05 UTC)
Expired
May 20, 2009, 12:30 AM EDT
In force
25 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 4.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMLB 200405
TORMLB
FLC009-117-127-200430-
/O.NEW.KMLB.TO.W.0011.090520T0405Z-090520T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1205 AM EDT WED MAY 20 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...TITUSVILLE...SCOTTSMOOR...MIMS...
  NORTHEASTERN SEMINOLE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF GENEVA...
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF MAYTOWN...

* UNTIL 1230 AM EDT.

* AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MERRITT
  ISLAND WILDLIFE REFUGE...OR NEAR PLAYALINDA BEACH...MOVING
  NORTHWEST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  HAULOVER CANAL AND 6 MILES NORTHEAST OF TITUSVILLE BY 1210 AM
  EDT...
  MIMS BY 1215 AM EDT...
  SCOTTSMOOR BY 1225 AM EDT...
  MAYTOWN BY 1230 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.

&&

LAT...LON 2852 8067 2855 8073 2860 8073 2859 8076
      2862 8079 2869 8079 2871 8075 2879 8084
      2865 8082 2862 8080 2858 8079 2873 8122
      2894 8109 2878 8077 2866 8067 2876 8073
      2874 8069 2863 8061
TIME...MOT...LOC 0403Z 115DEG 30KT 2864 8072

$$


BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 200420
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1220 AM EDT WED MAY 20 2009

FLC009-117-127-200430-
/O.CON.KMLB.TO.W.0011.000000T0000Z-090520T0430Z/
SEMINOLE-VOLUSIA-BREVARD-
1220 AM EDT WED MAY 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHWESTERN BREVARD...SOUTHEASTERN VOLUSIA AND NORTHEASTERN SEMINOLE
COUNTIES...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TURNBULL...OR NEAR
MIMS...MOVING NORTHWEST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  SCOTTSMOOR BY 1225 AM EDT...
  MAYTOWN AND 7 MILES EAST OF LAKE HARNEY BY 1230 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 2852 8067 2855 8073 2860 8073 2859 8076
      2862 8079 2869 8079 2871 8075 2879 8084
      2865 8082 2862 8080 2858 8079 2873 8122
      2894 8109 2878 8077 2866 8067 2876 8073
      2874 8069 2863 8061
TIME...MOT...LOC 0420Z 115DEG 30KT 2870 8086

$$

BRAGAW
000 
WWUS52 KMLB 200430
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1230 AM EDT WED MAY 20 2009

FLC009-117-127-200440-
/O.EXP.KMLB.TO.W.0011.000000T0000Z-090520T0430Z/
SEMINOLE-VOLUSIA-BREVARD-
1230 AM EDT WED MAY 20 2009

...THE TORNADO WARNING FOR NORTHWESTERN BREVARD...SOUTHEASTERN
VOLUSIA AND NORTHEASTERN SEMINOLE COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2852 8067 2855 8073 2860 8073 2859 8076
      2862 8079 2869 8079 2871 8075 2879 8084
      2865 8082 2862 8080 2858 8079 2873 8122
      2894 8109 2878 8077 2866 8067 2876 8073
      2874 8069 2863 8061
TIME...MOT...LOC 0420Z 115DEG 30KT 2870 8086

$$

BRAGAW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 19, 10:10 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 19, 10:10 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EDT TUE MAY 19 2009

.DISCUSSION...

...WIDESPREAD RAINFALL WILL CONTINUE OVER THE AREA THROUGH AT LEAST
EARLY THURSDAY WITH FLOODING POSSIBLE...

...INCREASING ONSHORE WINDS EXPECTED...ESPECIALLY NEAR THE COAST AND
OVER THE ADJACENT ATLANTIC...

LATEST MSAS SURFACE PRESSURE ANALYSIS PLACES A DEVELOPING LOW
PRESSURE SYSTEM BETWEEN LAKE OKEECHOBEE AND NAPLES FLORIDA...AND
HIGH PRESSURE OVER ALABAMA AND GEORGIA. THE PRESSURE GRADIENT IS
FORECAST TO CONTINUE TIGHTENING AS THE LOW SLOWLY DEEPENS WHILE
TRACKING WEST INTO THE GULF OF MEXICO AND THE HIGH PRESSURE MOVES
INTO NORTHERN FLORIDA OVERNIGHT. WINDS WILL ALSO SHIFT FROM THE
NORTHEAST TO THE EAST. THIS SHOULD CONTINUE TO GENERATE ROUGH SURF
AND STRONG RIP CURRENTS AT THE BEACHES. CURRENT RADAR AND
SATELLITE IMAGERY LOOPS WERE SHOWING THAT AFTER A BRIEF BREAK FROM
THE RAIN OVER THE SOUTHERN AREAS MORE SHOWERS WILL MOVE INTO THE
AREA BY MIDNIGHT. RAIN JUST ABOUT EVERYWHERE AND WINDY CONDITIONS
ALONG THE COAST BETWEEN SEBASTIAN INLET AND FLAGLER BEACH. UPDATED
THE WIND/GUST GRIDS AND ISSUED A WIND ADVISORY FOR COASTAL VOLUSIA
AND BREVARD COUNTIES.

&&

.AVIATION...WIDESPREAD SHOWERS WITH GUSTY WINDS IN/NEAR HEAVIER
RAIN WILL CONTINUE INTO TOMORROW WITH MVFR CONDS...TEMPO IFR...
OCCURRING OVER ALL OF THE AREA.

&&

.MARINE...SEAS RANGE FROM 5 FEET AT THE BUOY 4 MILES EAST OF PORT
CANAVERAL TO 9 FEET AT BUOY 009 AND 16 FEET AT BUOY 010. INCREASING
WINDS OVER THE COASTAL WATERS AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN HIGH PRESSURE OVER THE SOUTHEAST STATES AND A DEVELOPING
LOW PRESSURE SYSTEM OVER SOUTHERN FLORIDA. WILL UPGRADE SMALL
CRAFT ADVISORY TO GALE WARNING FOR THE VOLUSIA AND BREVARD COASTAL
WATERS OUT TO 60 NM. SMALL CRAFT ADVISORY CONTINUES SOUTH OF
SEBASTIAN INLET WITH OCCASIONAL GUSTS TO GALE FORCE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR COASTAL VOLUSIA-
     NORTHERN BREVARD-SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 10 PM EDT THURSDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 10 AM EDT WEDNESDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

WIMMER/KELLY
Hazardous weather outlook, May 19, 10:49 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1049 AM EDT TUE MAY 19 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1049 AM EDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A STORM SYSTEM DEVELOPING SOUTH OF THE AREA WILL MAINTAIN HIGH
MOISTURE OVER THE CENTRAL PENINSULA TODAY. EXTENSIVE CLOUD COVER
WILL LIMIT HEATING THIS AFTERNOON BUT A ELEVATED TROUGH WILL
COMBINE WITH COLD AIR ALOFT FOR ISOLATED STORMS TO DEVELOP ACROSS
THE AREA THROUGH TONIGHT.

SOME OF THE STORMS WILL BE STRONG WITH THE MAIN THREATS BEING
FREQUENT LIGHTNING STRIKES...WIND GUSTS AROUND 40 MPH...AND SMALL
HAIL. A BRIEF TORNADO MAY OCCUR AS WELL...MAINLY NEAR THE COAST.

...FLOOD IMPACT...
WIDESPREAD RAINFALL WILL OCCUR ACROSS EAST CENTRAL FLORIDA TODAY.
SOME OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY
RAIN THAT WILL RESULT IN PONDING OF WATER ON ROADWAYS. FLOODING
PROBLEMS WILL BE MOST NOTICEABLE WHERE HEAVY RAINFALL OCCURRED ON
MONDAY...MAINLY ALONG AND NORTH OF THE I-4 CORRIDOR NORTH OF
ORLANDO...AND ALONG AND WEST OF THE I-95 CORRIDOR SOUTH OF COCOA.
ADDITIONAL RAINFALL AMOUNTS OVER THESE AREAS ARE EXPECTED TO REACH
3 TO 6 INCHES INTO THURSDAY NIGHT AS EASTERLY FLOW CONTINUE TO
STREAM MODERATE TO HEAVY RAINBANDS ONSHORE. THEREFORE A FLOOD
WATCH IS NOW IN EFFECT ALONG THE COAST AND NORTHERN INTERIOR OF
EAST CENTRAL FLORIDA.

...HIGH WIND IMPACT...
STRONG EASTERLY WINDS WILL PREVAIL ALONG THE COAST FROM CAPE
CANAVERAL NORTHWARD TO FLAGLER BEACH. FREQUENT WIND GUSTS
BETWEEN 20 AND 25 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OVER 35
MPH. A LAKE WIND ADVISORY CONTINUES FOR THIS AREA.

...COASTAL FLOOD IMPACT...
STRONG EASTERLY WINDS WITH OCCASIONAL GUSTS TO GALE FORCE WILL
DRIVE A MODERATE TO LARGE EASTERLY SWELL INTO FLORIDAS ATLANTIC
COAST. THE SWELL WILL GENERATE HIGH SURF CONDITIONS WHICH MAY
RESULT IN MINOR BEACH EROSION AROUND THE HIGH TIDE CYCLES. THE
NEXT HIGH TIDE WILL OCCUR AFTER 4:30 PM THIS AFTERNOON.

...RIP CURRENT IMPACT...
A HIGH RIP CURRENT RISK ALONG AREA BEACHES TODAY. THE RISK WILL
BE HIGHEST DURING THE OUTGOING TIDES. ANYONE VISITING THE BEACH
TODAY IS URGED TO STAY OUT OF THE WATER.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS WILL MOVE WEST TO SOUTHWEST ACROSS THE LOCAL
ATLANTIC WATERS THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT
LIGHTING STRIKES AND WIND GUSTS BETWEEN 35 AND 45 KNOTS.

...WATERSPOUT IMPACT...
MARINE THUNDERSTORMS MAY PRODUCE A BRIEF WATERSPOUT OVER THE
ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE.

...WIND AND SEA IMPACT...
A NORTHEASTERLY WIND SURGE WILL GENERATE A MODERATE TO LARGE SWELL
OVER FLORIDAS ATLANTIC WATERS AS A WEAK STORM SYSTEM DEVELOPS
OVER CUBA. OCCASIONAL WIND GUSTS TO GALE FORCE ARE EXPECTED...WITH
SEAS BUILDING UP TO 9 FEET NEARSHORE AND 12 FEET OFFSHORE.  SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN FLAGLER BEACH
TO JUPITER INLET OUT TO 60 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE LOW PRESSURE CENTER OVER CUBA IS FORECAST TO MOVE SLOWLY
INTO THE EASTERN GULF OF MEXICO ON WEDNESDAY. STRONG ONSHORE
WINDS WILL MAINTAIN TO HAZARDOUS BOATING CONDITIONS THROUGH LATE
WEEK. THE LOW PRESSURE SYSTEM ALSO WILL KEEP RAIN CHANCES HIGH
THROUGH MID WEEK WITH A CONTINUING THREAT FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/WEITLICH

In the hours before

Special weather statement, May 19, 7:52 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT TUE MAY 19 2009

FLZ047-147-200030-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
752 PM EDT TUE MAY 19 2009

...HEAVY RAIN AND STRONG WINDS APPROACHING BREVARD COUNTY...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN WITH EMBEDDED SQUALLS OVER THE ATLANTIC...MOVING WEST AT
40 MPH AND ONSHORE BREVARD COUNTY.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN HARBOUR
BEACH...KENNEDY SPACE CENTER...SATELLITE BEACH...MELBOURNE BEACH...
MELBOURNE...PALM BAY...ROCKLEDGE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, May 19, 8:21 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
821 PM EDT TUE MAY 19 2009

FLZ047-147-200130-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
821 PM EDT TUE MAY 19 2009

...STRONG WINDS APPROACHING BREVARD COUNTY COAST FROM THE ATLANTIC...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OF 40 TO 50 MPH APPROACHING THE BREVARD COASTLINE. NOAA
BUOYS OFFSHORE HAVE RECORDED NUMEROUS GUSTS OF 40 TO 45 MPH.

LOCATIONS IN THE PATH OF THESE WINDS INCLUDE COCOA BEACH...INDIAN
HARBOUR BEACH...SATELLITE BEACH...MELBOURNE BEACH...MELBOURNE...PALM
BAY...ROCKLEDGE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. VERY HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY AND CAUSE TEMPORARY FLOODING OF SOME ROADWAYS. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:05 PM EDTAreal Flood AdvisoryMLBBrevard3 hr
May 19, 9:57 PM EDTGale WarningMLB12 hr
May 19, 10:30 PM EDTAreal Flood WarningMLBVolusia3 hr
May 19, 10:52 PM EDTSpecial Marine WarningMLB113 min
May 19, 11:35 PM EDTTornado WarningMLBLake, Orange, Seminole25 min
May 20, 12:40 AM EDTSpecial Marine WarningMLB110 min
May 20, 1:11 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia2 hr
May 20, 1:26 AM EDTTornado WarningMLBLake, Seminole, Volusia34 min
May 20, 2:15 AM EDTAreal Flood AdvisoryMLBVolusia2 hr
May 20, 2:32 AM EDTSpecial Marine WarningMLB118 min
May 20, 3:17 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia118 min
May 20, 4:40 AM EDTAreal Flood AdvisoryMLBVolusia110 min
May 20, 7:29 AM EDTSpecial Marine WarningMLB61 min
May 20, 8:41 AM EDTSpecial Marine WarningMLB49 min
May 20, 10:11 AM EDTAreal Flood WarningMLBVolusia6 hr
May 20, 11:00 AM EDTLake Wind AdvisoryMLBOrange, Seminole, Volusia9 hr
May 20, 11:54 AM EDTCoastal Flood AdvisoryMLBVolusia56 hr
May 20, 1:43 PM EDTHigh Surf AdvisoryMLBVolusia54 hr
May 20, 2:04 PM EDTSevere Thunderstorm WarningMLBOkeechobee38 min
May 20, 2:41 PM EDTTornado WarningMLBOrange34 min
May 20, 4:13 PM EDTAreal Flood WarningMLBVolusia26 hr
May 20, 5:40 PM EDTSevere Thunderstorm WarningMLBIndian River28 min
May 20, 5:49 PM EDTTornado WarningMLBIndian River, Okeechobee, Saint Lucie41 min
May 20, 6:25 PM EDTAreal Flood AdvisoryMLBBrevard110 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.